Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 14, 2014, 1:42 PM EDT for Orange County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 14, 2014, 2:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293
WUUS52 KMLB 141742
SVRMLB
FLC095-141845-
/O.NEW.KMLB.SV.W.0043.140614T1742Z-140614T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EDT SAT JUN 14 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN FLORIDA
* UNTIL 245 PM EDT.
* AT 140 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SEA WORLD...OR NEAR OAK RIDGE...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
PINE CASTLE...ORLANDO...BELLE ISLE...CONWAY...ORLANDO INTERNATIONAL
AIRPORT...AZALEA PARK...AND LAKE NONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2846 8152 2861 8113 2861 8096 2856 8093
2854 8094 2851 8090 2851 8089 2849 8087
2847 8087 2845 8090 2841 8088 2838 8089
2835 8112 2835 8148
TIME...MOT...LOC 1741Z 255DEG 22KT 2840 8138
$$
BOWEN1 follow-up statement
621
WWUS52 KMLB 141829
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT SAT JUN 14 2014
FLC095-141839-
/O.CAN.KMLB.SV.W.0043.000000T0000Z-140614T1845Z/
ORANGE-
229 PM EDT SAT JUN 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE COUNTY IS
CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2846 8152 2861 8113 2861 8096 2856 8093
2854 8094 2851 8090 2851 8089 2849 8087
2847 8087 2845 8090 2841 8088 2838 8089
2835 8112 2835 8148
TIME...MOT...LOC 1829Z 255DEG 22KT 2847 8106
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:29 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 9:29 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT SAT JUN 14 2014 .DISCUSSION... CURRENT-TODAY...SURFACE RIDGE AXIS LIES JUST SOUTH OF EAST CENTRAL FLORIDA THIS MORNING. NEGATIVE VORTICITY ADVECTION CURRENTLY REIGNS OVER THE CENTRAL PENINSULA WITH AN ELONGATED EAST-WEST ORIENTED MID-LEVEL TROUGH AXIS ACROSS THE NORTH PENINSULA. MID/HIGH LEVEL CLOUDINESS TO PLAGUE MUCH OF THE AREA THROUGH THE DAY. MORNING SOUNDING FROM THE CAPE (KXMR) SHOWS A PRECIPITABLE WATER VALUE OF 1.83 INCHES THIS MORNING. ALTHOUGH NOT QUITE AS EARLY OF A CONVECTIVE INITIATION AS ON FRI WE STILL CARRY A 60 PERCENT CHANCE AREAWIDE FOR SHOWERS AND STORMS INTO EARLY EVENING. STEERING FLOW REMAINS WEST TO WEST-SOUTHWEST FOR CELLS. MANY CELLS THIS AFTERNOON WILL AGAIN MOVE ACROSS THE INTRACOASTAL/NEAR SHORE WATERS OF THE WESTERN ATLANTIC FROM LAND. SHORT-TERM MODELS HINT AT INITIAL STORMS ACROSS THE NORTH WITH DEVELOPMENT SOUTHWARD LATER IN THE AFTERNOON. AN EARLIER SEA BREEZE IS FORECAST TO DEVELOP ALONG THE TREASURE COAST WITH FURTHER INLAND PENETRATION THAN PREVIOUS DAYS. THIS BOUNDARY SHOULD PROVIDE AN ADDITIONAL FOCUS FOR STORMS THIS AFTERNOON ACROSS THE SOUTH. THE POCKET OF DRY MID LEVEL AIR HAS MOISTENED SIGNIFICANTLY AND CONSIDERABLE HIGH CLOUDS WILL LIMIT SFC HEATING SOMEWHAT SO THE THREAT FOR ISOLATED SEVERE STORMS LOOKS LOWER THAN PREVIOUS DAYS. BUT COOL TEMPS ALOFT (-9 TO -10C AT 500 MB) AND PRESENCE OF OUTFLOW AND SEA BREEZE BOUNDARIES SHOULD PRODUCE A FEW STRONG STORMS ONCE AGAIN. TONIGHT...PREVIOUS...WILL MAINTAIN CHANCE (30 PERCENT) POPS THIS EVENING ACROSS THE AREA ENDING BY MIDNIGHT ESP OVER THE INTERIOR. CONVECTION MAY PERSIST OVER THE ATLC OVERNIGHT BUT SHOULD REMAIN OFFSHORE. && .AVIATION...CONSIDERABLE HIGH CLOUDINESS EXPECTED. SHRA/TSRA WILL INCREASE IN COVERAGE/INTENSITY AGAIN THIS AFTERNOON WITH MVFR/ISOLD IFR CONDS. THE EAST COAST SEA BREEZE SHOULD DEVELOP A LITTLE EARLIER SOUTH OF THE CAPE WHICH SHOULD ENHANCE CONVECTIVE POTENTIAL AND THREAT FOR STRONG DOWNBURST WINDS. && .MARINE...TODAY...THE LOW-LEVEL RIDGE WILL NUDGE FURTHER NORTHWARD INTO THE TREASURE COAST BY LATE IN THE DAY. AN EARLIER SEA BREEZE INITIATION SHOULD BE NOTICED HERE. ELSEWHERE OFFSHORE FLOW WILL GRADUALLY TURN SOUTHERLY THROUGH THE AFTERNOON. SEAS AOB 3 FT. THE PRIMARY CONCERN WILL AGAIN BE OFFSHORE MOVING STORMS CONTAINING STRONG WIND GUSTS. TONIGHT...PREVIOUS...THE SFC PRESSURE TROUGH IS FORECAST TO WEAKEN SO THE W/SW FLOW SHOULD BE NOT BE AS STRONG AS PREVIOUS NIGHTS ACROSS THE NORTHERN WATERS. PROXIMITY OF THE RIDGE AXIS ACROSS THE SOUTHERN WATERS SHOULD PRODUCE A SOUTHERLY FLOW AROUND 10 KNOTS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/BOWEN
Hazardous weather outlook, Jun 14, 11:30 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT SAT JUN 14 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1130 AM EDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS WILL DEVELOP AND MOVE TOWARD THE EAST AND NORTHEAST AT 20 TO 25 MPH. THE FOCUS FOR STORMS WILL INITIALLY BE ACROSS LAKE...VOLUSIA...SEMINOLE AND ORANGE COUNTIES. MEANWHILE...THE EAST COAST SEA BREEZE WILL DEVELOP SOUTH OF THE CAPE AND PENETRATE FARTHER INLAND THAN PREVIOUS DAYS. THIS BOUNDARY WILL PROVIDE AN ADDITIONAL FOCUS FOR LIGHTNING STORMS LATER THIS AFTERNOON INTO EARLY THIS EVENING SOUTH OF ORLANDO. ALTHOUGH CONSIDERABLE HIGH CLOUDINESS EXISTS...SUFFICIENT SURFACE HEATING WILL COMBINE WITH COOL TEMPERATURES ALOFT TO PRODUCE SOME STRONG STORMS CONTAINING DOWNBURST WINDS UP TO 50 MPH AND SMALL HAIL. FREQUENT LIGHTNING STRIKES AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS. LOCALIZED NUISANCE FLOODING WILL BE POSSIBLE IN AREAS WHICH HAVE SEEN SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS AND EXPERIENCE ADDITIONAL RAIN TODAY. .RIP CURRENT IMPACT... A LOW TO MODERATE RISK OF RIP CURRENTS WILL EXIST AT THE BEACHES OF EAST CENTRAL FLORIDA. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS WILL MOVE TOWARD THE EAST AT 20 TO 25 MPH ACROSS THE LARGER INLAND LAKES AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. GUSTY WINDS OF 35 TO 45 KNOTS WILL ACCOMPANY THE STRONGER STORMS ALONG WITH FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FOCUS FOR AFTERNOON STORMS WILL SHIFT TO THE INTERIOR SUNDAY AND BEYOND WITH DECREASING CHANCE FOR PUSH BACK TO THE EAST COAST. A FEW STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON. A SMALL LONG PERIOD SWELL WILL CONTINUE TO PRODUCE A LOW TO MODERATE RISK OF RIP CURRENTS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/BOWEN
In the hours before
Special weather statement, Jun 14, 12:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT SAT JUN 14 2014
FLZ044>046-053-144-141730-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
1250 PM EDT SAT JUN 14 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN
SEMINOLE COUNTY...
* UNTIL 130 PM EDT.
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
LOCATED OVER SOUTHERN LAKE COUNTY...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE THE THEME PARKS...BAY HILL...BELLE
ISLE...DOCTOR PHILLIPS AND HORIZON WEST.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2885 8196 2884 8133 2883 8124 2828 8122
2824 8155 2826 8156 2826 8166 2834 8167
2834 8179 2836 8180 2836 8185 2834 8186
2835 8196
TIME...MOT...LOC 1649Z 259DEG 18KT 2840 8166
BOWENSpecial weather statement, Jun 14, 1:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
133 PM EDT SAT JUN 14 2014
FLZ045-046-053-141815-
ORANGE-OSCEOLA-SEMINOLE-
133 PM EDT SAT JUN 14 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER ORANGE COUNTY...NORTHERN
OSCEOLA COUNTY...SEMINOLE COUNTY...
* UNTIL 215 PM EDT.
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CENTRAL
ORANGE COUNTY AND MOVING EAST NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FAIRVIEW SHORES...FERN PARK...ORLANDO
EXECUTIVE AIRPORT AND UNION PARK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2854 8166 2882 8122 2878 8118 2879 8114
2883 8112 2881 8107 2879 8106 2875 8106
2869 8102 2867 8102 2862 8099 2828 8086
2825 8086 2826 8166
TIME...MOT...LOC 1733Z 244DEG 22KT 2857 8134
BOWENThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:52 PM EDT | Special Weather Statement | MLB | Okeechobee | 53 min |
| Jun 13, 9:32 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Osceola | 23 min |
| Jun 14, 12:50 PM EDT | Special Weather Statement | MLB | Lake, Orange | 40 min |
| Jun 14, 1:33 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 42 min |
| Jun 14, 1:55 PM EDT | Special Weather Statement | MLB | Seminole | 50 min |
| Jun 14, 2:02 PM EDT | Special Marine Warning | MLB | 118 min | |
| Jun 14, 2:13 PM EDT | Special Weather Statement | MLB | Osceola | 47 min |
| Jun 14, 2:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 42 min |
| Jun 14, 3:14 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 46 min |
| Jun 14, 3:35 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| Jun 14, 4:19 PM EDT | Special Weather Statement | MLB | Martin | 56 min |
| Jun 14, 4:30 PM EDT | Areal Flood Advisory | MLB | Martin | 90 min |
| Jun 14, 4:38 PM EDT | Special Marine Warning | MLB | 112 min | |
| Jun 14, 5:02 PM EDT | Areal Flood Advisory | MLB | Volusia | 88 min |
| Jun 14, 5:09 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 81 min |
| Jun 14, 5:39 PM EDT | Areal Flood Advisory | MLB | Indian River, Saint Lucie | 81 min |
| Jun 14, 5:43 PM EDT | Special Weather Statement | MLB | Saint Lucie | 47 min |
| Jun 14, 6:00 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jun 14, 6:07 PM EDT | Special Weather Statement | MLB | Okeechobee | 38 min |
| Jun 14, 6:10 PM EDT | Special Marine Warning | MLB | 110 min | |
| Jun 14, 6:48 PM EDT | Special Weather Statement | MLB | Okeechobee | 42 min |
| Jun 14, 6:58 PM EDT | Areal Flood Advisory | MLB | Martin, Okeechobee, Saint Lucie | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.